Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 43, NWS Las Vegas, NV

August 30, 2007Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Aug 30, 2007, 3:55 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2007, 3:55 PM MST (22:55 UTC)
Expired
Aug 30, 2007, 7:00 PM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Whole counties

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
2155 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 302258
FFWVEF
AZC015-310200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
355 PM MST THU AUG 30 2007

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 700 PM MST.

* AT 346 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...PEACH SPRINGS.

THUNDERSTORMS ALONG THE COCONINO AND YAVAPAI...MOHAVE COUNTY LINE 
NORTH AND SOUTH OF HIGHWAY 66 AND INTERSTATE 40 HAVE PRODUCED NEARLY 
TWO INCHES OF RAIN IN AN HOUR. THESE STORMS ARE MOVING VERY LITTLE 
AND WILL CONTINUE TO PRODUCE HEAVY RAIN UNTIL AT LEAST 530 PM. PEACH 
SPRINGS AND HIGHWAY 66 TO MILE MARKER 95 ARE ESPECIALLY VULNERABLE 
TO FLASH FLOODING FROM THESE STORMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN.

LAT...LON 3608 11373 3494 11349 3496 11308 3611 11323

$$

JJ
3 follow-up statements
000
WGUS75 KVEF 310005
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
504 PM PDT THU AUG 30 2007

AZC015-310200-
MOHAVE AZ-
504 PM MST THU AUG 30 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR
CENTRAL MOHAVE COUNTY...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEACH 
SPRINGS. 

AT 456 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN NORTH OF PEACH 
SPRINGS AND OVER DIAMOND CREEK ROAD. RADAR ESTIMATES IN THESE AREAS 
THAT UP TO 3 INCHES OF RAIN IN THE LAST 2 HOURS HAS FALLEN. THE 
THUNDERSTORMS HAVE DECREASED IN STRENGTH AND COVERAGE...HOWEVER THE 
THREAT OF FLASH FLOODING WILL CONTINUE THROUGH 7 PM.

IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. SEVERAL INCHES OF SWIFTLY
FLOWING WATER CAN CARRY VEHICLES AWAY.

LAT...LON 3608 11373 3494 11349 3496 11308 3611 11323

$$

JJ
000
WGUS75 KVEF 310043
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
542 PM PDT THU AUG 30 2007

AZC015-310200-
MOHAVE AZ-
542 PM MST THU AUG 30 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR
CENTRAL MOHAVE COUNTY...

AT 534 PM MST...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM 
PRODUCING FLASH FLOODING AT DIAMOND M RANCH...WHICH IS ABOUT 10 
MILES NORTH OF MILE MARKER 92 ON INTERSTATE 40.  THIS STORM WAS 
MOVING NORTHWEST AT 10 MPH.

THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE OVER...
 THE AREA BETWEEN STATE ROUTE 66 AND INTERSTATE 40 UNTIL AT LEAST
 625 PM MST...

ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES ARE POSSIBLE 
IN THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3608 11373 3494 11349 3496 11308 3611 11323

$$

JGA
000
WGUS75 KVEF 310200
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
700 PM PDT THU AUG 30 2007

AZC015-310205-
MOHAVE AZ-
700 PM MST THU AUG 30 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM MST FOR CENTRAL 
MOHAVE COUNTY...

DOPPLER RADAR INDICATED THUNDERSTORMS WHICH WERE PREVIOUSLY OVER THE 
AREA FROM INTERSTATE 40 NORTH TO PEACH SPRINGS CANYON HAD WEAKENED 
OR DISSIPATED. NO ADDITIONAL HEAVY RAINFALL IS EXPECTED AND THE 
FLASH FLOOD WARNING FOR THIS AREA WILL BE ALLOWED TO EXPIRE ON 
SCHEDULE AT 7 PM MST. RADAR RAINFALL ESTIMATES SHOWED THAT THE 
HEAVIEST RAINFALL FELL NORTH OF PEACH SPRINGS BEFORE 5 PM AND WITH 
AMOUNTS BETWEEN 2 AND 3 INCHES LIKELY. RUNOFF FROM THIS STORM MAY 
STILL BE MAKING ITS WAY DOWN PEACH SPRINGS CANYON BUT WILL QUICKLY 
SUBSIDE THROUGH THE EVENING.

LAT...LON 3608 11373 3494 11349 3496 11308 3611 11323

$$

JGA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:56 PM MST, 59 minutes earlier.

Area forecast discussion, Aug 30, 2:56 PM MST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
256 PM PDT THU AUG 30 2007

.SYNOPSIS...A WEAK DISTURBANCE WILL ACT ON PLENTIFUL LOW LEVEL
MOISTURE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVER PARTS
OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THIS EVENING...MAINLY
ALONG AND EAST OF HIGHWAY 93. UPPER LEVEL HIGH PRESSURE WILL BUILD
OVERHEAD FROM THE EAST BEGINNING ON FRIDAY...WHICH WILL LIMIT
THUNDERSTORM CHANCES TO THE HIGHER TERRAIN IN THE AFTERNOONS AND
EVENINGS THROUGH THE HOLIDAY WEEKEND. TEMPERATURES WILL BE SEVERAL
DEGREES ABOVE NORMAL...AND HUMID CONDITIONS WILL PERSIST THROUGH THE
WEEKEND.
&&

.SHORT TERM...INTERESTING DAY TODAY. A WEAK SHORTWAVE TROUGH
ROTATING IN FROM THE PACIFIC IGNITED SHOWERS AND THUNDERSTORMS OVER
CALIFORNIA DURING THE PREDAWN HOURS. AS THE DAY WORE ON...THESE
STORMS DRIFTED NORTHEAST AND WEAKENED. THIS AFTERNOON...NEW STORMS
HAVE FIRED FARTHER EAST IN AREAS WHICH RECEIVED LOTS OF SUNSHINE
TODAY. A COUPLE OF THESE STORMS HAVE PRODUCED LOCALLY EXCESSIVE
RAIN. AS THE SHORTWAVE MOVES OUT TONIGHT...AND SOLAR HEATING IS
LOST...THE STORMS SHOULD DIE OFF. BY TOMORROW...HEIGHTS AND MID
LEVEL TEMPERATURES RISE A BIT MORE AS THE MID LEVEL RIDGE BUILDS IN
FROM THE EAST. THIS SHOULD PUT A LID ON MOST CONVECTION...LIMITING
IT TO OROGRAPHICALLY FAVORED AREAS OVER THE WEEKEND. THERE IS A
CHANCE OF A RIM SHOT ON SATURDAY AND SUNDAY AFTERNOONS...WHICH IS
WHEN CONVECTION ORGANIZES OVER THE MOGOLLON RIM AND ROLLS INTO
MOHAVE COUNTY ON EAST/NORTHEAST FLOW ALOFT. PAINTED SLIGHTLY HIGHER
POPS THERE EACH DAY. THE OTHER PROBLEM WILL BE THE HEAT AND
HUMIDITY. TEMPERATURES WILL BE QUITE CLOSE TO LOCALLY DEVELOPED
EXCESSIVE HEAT WARNING CRITERIA...AND THE HUMID CONDITIONS WILL ALSO
BE TAXING TO THOSE OUTDOORS OVER THE HOLIDAY WEEKEND. STRESSED THIS
IN THE HAZARDOUS WEATHER OUTLOOK FOR NOW...AND WILL KEEP A CLOSE EYE
ON IT TOMORROW.

.LONG TERM...MODELS REMAIN IN FAIR TO POOR AGREEMENT FOR THE
EXTENDED PORTION OF THE FORECAST. ALL MEMBERS DO SHOW SOME TYPE OF
TROUGH DEVELOPING OVER THE NORTHWESTERN CONUS LATE MONDAY.
HOWEVER...THERE IS LITTLE AGREEMENT AS TO HOW FAR SOUTH IT WILL BE
ABLE TO PROGRESS. GFS/DGEX PREFER A VERY STEEP TROUGH EXTENDING INTO
NEVADA WHILE THE EURO/CANADIAN SOLUTIONS HAVE IT MUCH FLATTER WHICH
KEEPS IT WELL TO THE NORTH. AT THE SAME TIME...THERE IS A
POSSIBILITY OF A TROPICAL SYSTEM MOVING INTO THE SOUTHWESTERN CONUS
TOWARD THE END OF NEXT WEEK. LATEST ADVISORY FROM NHC SHOWS TROPICAL
DEPRESSION ELEVEN E POSSIBLY INTENSIFYING TO A HURRICANE BY THE
FIRST PART OF NEXT WEEK AND POSSIBLY TRACKING TOWARD THE SOUTHERN
TIP OF BAJA BY TUESDAY MORNING. HOW FAR IT MAKES IT WILL BE GREATLY
BE DETERMINED IF IT IS ABLE TO INTERACT WITH THE TROUGH OVER THE
WESTERN CONUS. IF THE CANADIAN/EURO THINKING WORKS...THE TROUGH
WOULD LIKELY BE TOO WEAK AND TOO FAR NORTH TO HELP PULL UP THE
DISTURBANCE AND MOISTURE WILL BE MUCH LESS.  GFS SHOWS VERY HIGH PW
VALUES OVER OVER 3 INCHES WITH THIS SYSTEM AND EVEN PUTS VERY HIGH
QPF AMOUNTS ACROSS THE SOUTHERN HALF OF THE CWA BY THURSDAY OF NEXT
WEEK. DUE TO UNCERTAINTY IN BOTH THE TROUGH AND THE TROPICAL
SYSTEM...DECIDED TO ONLY GO WITH SLIGHT CHANCE POPS IN LOCATIONS
EXCEPT FOR THE FAR SOUTHERN MOUNTAINS WHERE 30 POPS WERE INTRODUCED.
PERSONS SHOULD KEEP AN EYE OUT FOR THIS STORM AS THE END OF NEXT
WEEK COULD GET VERY INTERESTING.
&&

.AVIATION...FOR MCCARRAN...SCT TO BKN SKIES WITH ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH 03Z ALONG ALL CORRIDORS
AND LOCATIONS. WINDS WILL GENERALLY BE SOUTH TO SOUTHWEST UP TO 12
KT. GUSTS TO 20 KT ARE POSSIBLY THROUGH 03Z DUE TO NEARBY STORMS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCT TO BKN SKIES WITH ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS EXPECTED THROUGH 03Z FOR ALL PLACES NORTH OF NEEDLES.
WINDS WILL GENERALLY BE UNDER 12 KT EXCEPT IN THE VICINITY OF STORMS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

MORGAN/BELL

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 30, 1:18 PM MST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
118 PM PDT THU AUG 30 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-310700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
118 PM PDT THU AUG 30 2007 /118 PM MST THU AUG 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH WEAK UPPER LEVEL
DISTURBANCES TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS ACROSS
THE REGION THROUGH THIS EVENING. BRIEF HEAVY RAIN IS POSSIBLE WITH
THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

UPPER LEVEL HIGH PRESSURE WILL BECOME CENTERED OVER SOUTHERN
NEVADA...BRINGING TEMPERATURES FIVE TO TEN DEGREES ABOVE NORMAL.
HIGH TEMPERATURES WILL BE VERY CLOSE TO EXCESSIVE HEAT WARNING
CRITERIA OVER THE HOLIDAY WEEKEND...AND HUMID CONDITIONS WILL
CONTINUE. THOSE PLANNING OUTDOOR ACTIVITIES DURING THE HOLIDAY
WEEKEND SHOULD TAKE PRECAUTIONS AGAINST THE HEAT AND HUMIDITY. THE
HIGH PRESSURE WILL ALSO SLOWLY MAKE THE AIR MASS LESS UNSTABLE.
ISOLATED THUNDERSTORMS ARE STILL POSSIBLE OVER THE HIGHER TERRAIN
THROUGH SUNDAY...BUT SHOULD BE LIMITED TO MOHAVE COUNTY BEGINNING
ON LABOR DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER
SPOTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER THAT MAY
BE ENCOUNTERED TODAY AND THIS EVENING.

MORGAN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 1:40 PM MSTFlash Flood WarningVEFMohave2 hr
Aug 30, 3:39 PM MSTFlash Flood WarningVEFMohave2 hr

Nearby

Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.